It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Accutane and effect on later babies

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-10-2004, 09:49 PM   #1
    ClearSkin4ever
    Inactive
     
    Join Date: Sep 2004
    Posts: 64
    ClearSkin4ever HB User
    Question Accutane and effect on later babies

    Anyway, I am REALLY, REALLY concerned about Accutane and it's LONG TERM PERMANENT side effects.

    Last year, I read all I could about Accutane, including other people journals and message boards, not this one though. Anyway, I found that mostly online many had to do the course all over again a few times, and some it just doesn't work. I have talked to a few with problems, so that's very a very minimal side effect that can happen with nerves and things that are rare.

    Anyway, my biggest concern....I KNOW that Accutane causes birth defects, so while women are on it, they cannot have kids or should be on birth control. What's the research of LONG TERM side effects?

    For example, I know that Marijuana can cause sterilization and birth defect problems. Marijuana causes the ovarian eggs to have defects because women cannot reproduce the eggs, while men obviously can, so it's not a problem with their sperm.

    Anyway, I am thinking can Accutane do the the same with permanent deffects? How do I know that Accutane does not affect the ovary eggs if I have kids someday? If the Accutane company has not done this kind of study, then they must be very stupid because it's a big concern for me, and the reason I will not take Accutane.

    My mother know of a lady at work who used Accutane. I think she's in her 40's and already has 2 children. It's obvious she's not going to have more children, but it's obvious to my mother that it worked very well for her. It's be a few years since she completed the treatment, but I am so scared if it will cause birth defects as a result of Accutane undoable damages that we cannot see.

    Let me know your thoughts. I am on Retin-A Micro. For some reason, Retin-A didn't do much after almost 2 years on it. I stopped using it and tried Nature's Cure which worked for awhile, then it stopped working only to have ugly cystic, whitehead acne running near my jawline.

    I also tried mynocycline which lasted 6 months. Then tried Doxy which didn't do much. What's funny is that after six months of these antibiotics my acne comes back uglier than it was in my entire life. This is why I will not try any other antibiotic or oral treatments, but only topicals because the side effects are just horrid.

    Retin-A Micro and when I am good with my diet (reducing simple sugar (high sugar food) and eat more fiber and protein and fruits, it helped tremendously. I am just too much of a sweet person that I can't let go of candies. I wish it was easy for me. I only have really bad acne if I go days eating bad food and during my monthly cycle.

     
    Sponsors Lightbulb
       
    Old 09-10-2004, 10:32 PM   #2
    johnsmith007
    Senior Veteran
    (male)
     
    johnsmith007's Avatar
     
    Join Date: May 2004
    Posts: 1,182
    johnsmith007 HB User
    Re: Accutane and effect on later babies

    I am male, and actually while on Accutane, you shouldn’t get a girl pregnant because the baby could have problems. So I guess it could even travel through the sperm. I talked to my dermatologist about long-term affects, and he said that he doesn’t see any connection. Accutane I believe is about 25 years old, so obviously millions of people who were on it have went on to have babies. And anytime there is a deformity in a baby when it is born, they always check what past drugs the person has been on in their life. If Accutane did cause problems, I would think that it would show up somewhere. The only thing you could really do is search for it on the Internet to see if there were any cases or call the Roche Company and see what they say. I know it says in the side effects that after a month of being off of Accutane, you are safe to have children.

     
    Old 09-11-2004, 07:50 AM   #3
    DiselPower4
    Senior Veteran
    (male)
     
    DiselPower4's Avatar
     
    Join Date: Mar 2004
    Posts: 591
    DiselPower4 HB User
    Re: Accutane and effect on later babies

    You are fine later on if you want to have a baby, the birth defects only show up while your on accutane and around one month after your course.

     
    Old 09-11-2004, 08:04 AM   #4
    Accutane Dude
    Veteran
    (male)
     
    Accutane Dude's Avatar
     
    Join Date: Jun 2004
    Posts: 480
    Accutane Dude HB User
    Re: Accutane and effect on later babies

    I would wait at least a year or two after the accutane treatment before I bring a child into the world.

    It's very important to note, Accutane is a temporary cure for acne. It has temporary side effects that will wear off with the accutane. If your looking to be cured for life with accutane, you can forget it. You may however have teenage acne and take the accutane in your teens, then by the time it wears off you will have grown out of it. This is very possible and I think gives the illusion that accutane is a permanent cure.


    So to relate this with child birth, it will wear off and don't sweat it unless you plan on having a kid soon. You'd probably be okay after a month or so after the treatment, but still obviously when your dealing with your child you'd want to be positive, so waiting a year or two would guarantee that accutane has no impact at all on the birth. Just like it has no impact on your skin.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Does dosage affect detectable accutane related effects on the brain in experiments? a dude Acne 0 04-22-2010 01:11 AM
    opinions on accutane please MT2 Acne 17 04-13-2009 02:38 PM
    Got Accutane Script & Went From Excited To Petrified! Hairloss Mentioned :( HELP BTDT sadskingirl Acne 10 06-09-2008 07:10 PM
    Initial Breakout from Accutane jack27514 Acne 14 06-05-2006 05:30 PM
    Accutane users, come here! MoonlightFlame Acne 31 12-13-2004 10:08 AM
    Accutane - not for me annafcolbrie Acne 6 12-01-2004 10:59 AM
    1 year later...accutane round 2 MsPeace Acne 11 06-23-2004 10:20 PM
    If you're thinking of accutane, PLEASE READ noaccutane Acne 10 02-24-2004 01:23 PM
    Accutane/Menocycline users: later causes erectial difficulties? Todd1234 Acne 0 02-15-2004 02:21 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:55 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!